Alert archive / Florida / Flash Flood Warnings in 2013
Flash Flood Warning 26, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 8, 2013, 4:20 PM CDT for Bay County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2013, 4:20 PM CDT (21:20 UTC)
- Expired
- Jul 8, 2013, 5:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 50 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
714
WGUS52 KTAE 082120
FFWTAE
FLC005-082215-
/O.NEW.KTAE.FF.W.0026.130708T2120Z-130708T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM CDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BAY COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITIES OF...PANAMA CITY...LYNN HAVEN...
CALLAWAY...
* UNTIL 515 PM CDT
* AT 416 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HILAND PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON'T DROWN.
REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3023 8569 3024 8569 3029 8553 3012 8554
3011 8556 3013 8568 3015 8567 3016 8569
3022 8570
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:00 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 8, 2:00 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT Mon Jul 8 2013 .NEAR TERM [Through Tonight]... Current forecast appears to be on track for this afternoon. Storms are firing along the sea breeze and very slowly moving NW, which lines up quite nicely with the current PoP forecast. These storms aren't very strong, so rainfall rates aren't impressive enough to cause alarm for flash flooding. Raised PoPs to 30% in our eastern CWA, as some of the earlier daytime storms might linger shortly after sunset. After midnight, the nocturnal land breeze will push offshore and potentially cause some showers and thunderstorms in our eastern waters. This forecast thinking is affirmed with latest high-res guidance. Tonight expect skies clearing after sunset with a low temperatures falling into the lower 70s. && .SHORT TERM [Tuesday Through Wednesday Night]... Deep moisture plume being stretched/narrowed sw-ne across the area out of the wrn Gulf of Mexico will likely remain in place for at least another day before slightly drier mid level air will be shunted wwd ahead of slow moving TUTT low over the Bahamas. With abundant low level moisture in place, will likely continue to see scattered afternoon thunderstorm development across the area, along with warm afternoon temperatures well into the lower/mid 90s inland. Have bumped PoPs a bit through the period given the persistence of this moisture plume and less drying expected in advance of the TUTT low. Surface pattern will remain diffuse, with generally light winds through the period. && .LONG TERM [Thursday through Monday]... It appears an unsettled pattern will be holding through the extended period as a weak surface front settles ssewd into srn GA/nrn FL by the weekend. In addition, residual deep layer moisture associated with dissipating TUTT low should spread into the area. This could provide a persistent focus for afternoon/evening showers and thunderstorms, particularly Friday and Saturday where we have maintained 50-60% PoPs, with both the GFS and ECMWF painting QPF over our area. By early next week, uncertainty will increase as general influence of TS Chantal approaches the east FL coast late this weekend or early next. Much uncertainty with where this system will go, or if it will even persist, into early next week. && .AVIATION... [Through 18z Tuesday] Scattered showers and thunderstorms will continue to develop across the area this afternoon moving slowly under light flow aloft. Added VCTS to all TAF locations through 00Z. Some local fog possible tomorrow morning mainly at KECP and KDHN from 09Z-12Z. && .MARINE... Winds and seas will be seasonal for mid summer for the rest of the week with light winds and a chance or slight chance of showers and thunderstorms each day. && .FIRE WEATHER... Relative humidity values will remain above critical values. Therefore no fire weather concerns are anticipated. && .HYDROLOGY... Because most of the heavy rain last week fell across the lower portions of the river basins, most of the local forecast points that had significant river stage rises were already on their way down, including: the Choctawhatchee River at Geneva, AL (Action stage), Apalachicola River at Blountstown, FL (minor flood), Ochlockonee River at Thomasville, GA and Concord, FL, (both Action stage), the Withlacoochee River at Valdosta, GA (minor flood), St. Marks River near Newport, FL (minor flood), the Shoal River at Mossy Head (Action stage), and the Sopchoppy River at Sopchoppy, FL (moderate flood). Some forecast points farther downstream were still on the rise, however, including: the Choctawhatchee River at Caryville (minor flood) and Bruce, FL (major flood), the Chipola River at Marianna, FL (Action stage), the Withlacoochee River at Pinetta, FL (Action stage), and the Econfina River near Perry, FL (Action stage). For the latest, detailed information on river stages near you, please visit our website at weather.gov, and follow the links to the "Advanced Hydrologic Prediction Center" (AHPS). && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 93 73 92 72 / 30 30 20 40 30 Panama City 75 89 75 88 76 / 20 30 20 30 30 Dothan 72 93 74 92 72 / 20 40 20 50 30 Albany 73 93 73 92 72 / 30 40 20 50 30 Valdosta 72 96 71 95 71 / 30 30 20 40 30 Cross City 72 93 71 91 70 / 20 30 20 40 30 Apalachicola 75 88 75 88 76 / 10 30 20 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && Near Term/Fire Weather...Navarro/DVD Short Term/Long Term/Marine...Evans Aviation...Hollingsworth Hydrology...Fournier/DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:43 PM CDT | Areal Flood Advisory | TAE | Bay | 62 min |
Nearby
Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.